Alert archive / Texas / Flash Flood Watches in 2012
Flash Flood Watch 1, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood watch at May 10, 2012, 4:12 AM CDT for 19 counties in Texas. It took effect at May 10, 2012, 7:00 AM CDT. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- May 10, 2012, 4:12 AM CDT (09:12 UTC)
- In effect from
- May 10, 2012, 7:00 AM CDT
- Expired
- May 11, 2012, 5:00 AM CDT
- In force
- 22 hr
- Issued by
- NWS Midland/Odessa, TX
- Flood severity
- None
Counties Andrews County, TX, Borden County, TX, Crane County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Glasscock County, TX, Howard County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Pecos County, TX, Reagan County, TX, Scurry County, TX, Terrell County, TX, Upton County, TX, Ward County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 7 km from the middle of the area, began a volume at 09:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 9.2 hours before the alert went out and 8 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2623 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
582 WGUS64 KMAF 100912 FFAMAF URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 412 AM CDT THU MAY 10 2012 ...FLASH FLOOD WATCH TODAY AND TONIGHT FOR THE PERMIAN BASIN... .A STRONG UPPER LEVEL LOW PRESSURE AREA IN NORTHERN MEXICO WILL MOVE SLOWLY NORTHEAST INTO SOUTHWEST TEXAS TODAY AND TONIGHT. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE PERMIAN BASIN TODAY AND TONIGHT AS THE SYSTEM APPROACHES AND MOVES OVER THE REGION. THUNDERSTORMS WILL BE CAPABLE OF QUICKLY PRODUCING LOCALLY HEAVY RAINFALL OF 1 TO 2 INCHES PER HOUR IN THE WATCH AREA. TXZ045>048-050>053-059>063-067>070-075-082-102000- /O.NEW.KMAF.FF.A.0001.120510T1200Z-120511T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-LOVING- WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS- TERRELL- INCLUDING THE CITIES OF...SEMINOLE...LAMESA...SNYDER...ANDREWS... STANTON...BIG SPRING...COLORADO CITY...MENTONE...RED BLUFF LAKE... KERMIT...ODESSA...MIDLAND...GARDEN CITY...MONAHANS...CRANE... MCCAMEY...RANKIN...BIG LAKE...FORT STOCKTON...SANDERSON 412 AM CDT THU MAY 10 2012 ...FLASH FLOOD WATCH IN EFFECT FROM 7 AM CDT THIS MORNING THROUGH FRIDAY MORNING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF SOUTHWEST TEXAS AND WEST TEXAS...INCLUDING THE FOLLOWING AREAS...IN SOUTHWEST TEXAS... PECOS AND TERRELL. IN WEST TEXAS...ANDREWS...BORDEN...CRANE... DAWSON...ECTOR...GAINES...GLASSCOCK...HOWARD...LOVING... MARTIN...MIDLAND...MITCHELL...REAGAN...SCURRY...UPTON...WARD AND WINKLER. * FROM 7 AM CDT THIS MORNING THROUGH FRIDAY MORNING * HEAVY RAINFALL OF 1 TO 2 INCHES PER HOUR...WITH LOCALIZED HIGHER AMOUNTS IS EXPECTED ACROSS THE PERMIAN BASIN OF WEST TEXAS TODAY AND TONIGHT. * PERIODS OF HEAVY RAINFALL ARE EXPECTED THROUGH TONIGHT. RUNOFF FROM THIS RAINFALL MAY RESULT IN FLASH FLOODING OF ROADS...LOW WATER CROSSINGS...CREEKS AND STREAMS...AND URBAN AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
3 follow-up statements
327 WGUS64 KMAF 101937 FFAMAF URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 237 PM CDT THU MAY 10 2012 ...FLASH FLOOD WATCH INTO TONIGHT FOR THE PERMIAN BASIN... .A STRONG UPPER LEVEL LOW PRESSURE AREA IN NORTHERN MEXICO HAS RESULTED IN THE DEVELOPMENT OF WIDESPREAD HEAVY RAIN TODAY. WIDESPREAD RAINFALL AMOUNTS OF 1 TO 2 INCHES WITH LOCAL HIGHER AMOUNTS OF 3 TO 5 INCHES HAVE BEEN REPORTED SINCE MIDNIGHT. WIDESPREAD SHOWERS AND STORMS ARE STILL EXPECTED INTO TONIGHT... ESPECIALLY ACROSS THE EAST PERMIAN BASIN. THUNDERSTORMS ARE CAPABLE OF QUICKLY PRODUCING LOCALLY HEAVY RAINFALL OF 1 TO 2 INCHES PER HOUR IN THE WATCH AREA. TXZ045>048-050>053-061>063-068>070-110030- /O.EXT.KMAF.FF.A.0001.000000T0000Z-120511T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-ECTOR- MIDLAND-GLASSCOCK-CRANE-UPTON-REAGAN- INCLUDING THE CITIES OF...SEMINOLE...LAMESA...SNYDER...ANDREWS... STANTON...BIG SPRING...COLORADO CITY...ODESSA...MIDLAND... GARDEN CITY...CRANE...MCCAMEY...RANKIN...BIG LAKE 237 PM CDT THU MAY 10 2012 ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH LATE TONIGHT... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * A PORTION OF WEST TEXAS...INCLUDING THE FOLLOWING AREAS... ANDREWS...BORDEN...CRANE...DAWSON...ECTOR...GAINES... GLASSCOCK...HOWARD...MARTIN...MIDLAND...MITCHELL...REAGAN... SCURRY AND UPTON. * THROUGH LATE TONIGHT * HEAVY RAINFALL OF 1 TO 2 INCHES PER HOUR ARE POSSIBLE ACROSS THE PERMIAN BASIN INTO TONIGHT. * PERIODS OF HEAVY RAINFALL ARE EXPECTED THROUGH TONIGHT. RUNOFF FROM THIS RAINFALL MAY RESULT IN FLASH FLOODING OF ROADS...LOW WATER CROSSINGS...CREEKS AND STREAMS...AND URBAN AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ TXZ059-060-067-075-082-110000- /O.EXT.KMAF.FF.A.0001.000000T0000Z-120511T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LOVING-WINKLER-WARD-PECOS-TERRELL- INCLUDING THE CITIES OF...MENTONE...RED BLUFF LAKE...KERMIT... MONAHANS...FORT STOCKTON...SANDERSON 237 PM CDT THU MAY 10 2012 ...FLASH FLOOD WATCH NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * PORTIONS OF SOUTHWEST TEXAS AND WEST TEXAS...INCLUDING THE FOLLOWING AREAS...IN SOUTHWEST TEXAS...PECOS AND TERRELL. IN WEST TEXAS...LOVING...WARD AND WINKLER. * UNTIL 7 PM CDT THIS EVENING * HEAVY RAINFALL OF 1 INCH PER HOUR WILL BE POSSIBLE ACROSS THE WESTERN PERMIAN BASIN AND THE LOWER TRANS PECOS THROUGH THE AFTERNOON. * PERIODS OF HEAVY RAINFALL ARE EXPECTED THROUGH THE AFTERNOON. RUNOFF FROM THIS RAINFALL MAY RESULT IN FLASH FLOODING OF ROADS...LOW WATER CROSSINGS...CREEKS AND STREAMS...AND URBAN AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
869 WGUS64 KMAF 102247 FFAMAF URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 547 PM CDT THU MAY 10 2012 ...FLASH FLOOD WATCH INTO TONIGHT FOR THE PERMIAN BASIN AND PORTIONS OF THE TRANS PECOS... .A STRONG UPPER LEVEL LOW MOVING ACROSS THE AREA CONTINUES TO PRODUCE NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE REGION. WIDESPREAD RAINFALL AMOUNTS OF 1 TO 2 INCHES WITH LOCAL HIGHER AMOUNTS OF 3 TO 5 INCHES HAVE BEEN REPORTED. ADDITIONAL STORMS HAVE DEVELOPED BEHIND THE INITIAL RAIN AREA... WILL EXTEND THE WESTERN PORTIONS OF THE FLASH FLOOD WATCH. THUNDERSTORMS ARE CAPABLE OF QUICKLY PRODUCING LOCALLY HEAVY RAINFALL OF 1 TO 2 INCHES PER HOUR IN THE WATCH AREA. TXZ059-060-067-075-082-110300- /O.EXT.KMAF.FF.A.0001.000000T0000Z-120511T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LOVING-WINKLER-WARD-PECOS-TERRELL- INCLUDING THE CITIES OF...MENTONE...RED BLUFF LAKE...KERMIT... MONAHANS...FORT STOCKTON...SANDERSON 547 PM CDT THU MAY 10 2012 ...FLASH FLOOD WATCH NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * PORTIONS OF SOUTHWEST TEXAS AND WEST TEXAS...INCLUDING THE FOLLOWING AREAS...IN SOUTHWEST TEXAS...PECOS AND TERRELL. IN WEST TEXAS...LOVING...WARD AND WINKLER. * UNTIL 10 PM CDT THIS EVENING * HEAVY RAINFALL OF 1 INCH PER HOUR WILL BE POSSIBLE ACROSS THE WESTERN PERMIAN BASIN AND THE LOWER TRANS PECOS THROUGH THE AFTERNOON. * PERIODS OF HEAVY RAINFALL ARE EXPECTED THROUGH THE AFTERNOON. RUNOFF FROM THIS RAINFALL MAY RESULT IN FLASH FLOODING OF ROADS...LOW WATER CROSSINGS...CREEKS AND STREAMS...AND URBAN AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ TXZ045>048-050>053-061>063-068>070-110800- /O.CON.KMAF.FF.A.0001.000000T0000Z-120511T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-ECTOR- MIDLAND-GLASSCOCK-CRANE-UPTON-REAGAN- INCLUDING THE CITIES OF...SEMINOLE...LAMESA...SNYDER...ANDREWS... STANTON...BIG SPRING...COLORADO CITY...ODESSA...MIDLAND... GARDEN CITY...CRANE...MCCAMEY...RANKIN...BIG LAKE 547 PM CDT THU MAY 10 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 5 AM CDT FRIDAY... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF WEST TEXAS...INCLUDING THE FOLLOWING AREAS... ANDREWS...BORDEN...CRANE...DAWSON...ECTOR...GAINES... GLASSCOCK...HOWARD...MARTIN...MIDLAND...MITCHELL...REAGAN... SCURRY AND UPTON. * UNTIL 5 AM CDT FRIDAY * HEAVY RAINFALL OF 1 TO 2 INCHES PER HOUR ARE POSSIBLE ACROSS THE PERMIAN BASIN INTO TONIGHT. * PERIODS OF HEAVY RAINFALL ARE EXPECTED THROUGH TONIGHT. RUNOFF FROM THIS RAINFALL MAY RESULT IN FLASH FLOODING OF ROADS...LOW WATER CROSSINGS...CREEKS AND STREAMS...AND URBAN AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
434 WGUS64 KMAF 110338 FFAMAF FLOOD WATCH NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1038 PM CDT THU MAY 10 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT TONIGHT FOR THE PERMIAN BASIN... .A STRONG UPPER LEVEL LOW MOVING ACROSS THE AREA CONTINUES TO PRODUCE NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE REGION. WIDESPREAD RAINFALL AMOUNTS OF 1 TO 2 INCHES WITH LOCAL HIGHER AMOUNTS OF 3 TO 5 INCHES HAVE BEEN REPORTED. ADDITIONAL WRAP- AROUND SHOWERS AND STORMS HAVE DEVELOPED ALONG THE BACKSIDE OF THIS AREA OF LOW PRESSURE. WHILE THE GREATEST RAINFALL ACCUMULATION HAS ALREADY FALLEN...LOCATIONS WITHIN THE FLASH FLOOD WATCH MAY RECEIVE ADDITIONAL RAINFALL TONIGHT. TXZ045>048-050>053-061>063-068>070-111000- /O.CON.KMAF.FF.A.0001.000000T0000Z-120511T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-ECTOR- MIDLAND-GLASSCOCK-CRANE-UPTON-REAGAN- INCLUDING THE CITIES OF...SEMINOLE...LAMESA...SNYDER...ANDREWS... STANTON...BIG SPRING...COLORADO CITY...ODESSA...MIDLAND... GARDEN CITY...CRANE...MCCAMEY...RANKIN...BIG LAKE 1038 PM CDT THU MAY 10 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 5 AM CDT FRIDAY... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF WEST TEXAS...INCLUDING THE FOLLOWING AREAS... ANDREWS...BORDEN...CRANE...DAWSON...ECTOR...GAINES... GLASSCOCK...HOWARD...MARTIN...MIDLAND...MITCHELL...REAGAN... SCURRY AND UPTON. * UNTIL 5 AM CDT FRIDAY * ADDITIONAL RAINFALL OF AN INCH OR MORE IS POSSIBLE ACROSS THE PERMIAN BASIN TONIGHT. * RUNOFF MAY RESULT IN FLASH FLOODING OF ROADS...LOW WATER CROSSINGS...CREEKS AND STREAMS...AND URBAN AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood watch went out at May 10, 3:56 AM CDT, 16 minutes earlier.
Area forecast discussion, May 10, 3:56 AM CDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
356 AM CDT THU MAY 10 2012
.DISCUSSION...
UPPER LOW ACROSS NORTHERN MEXICO IS PROJECTED TO MOVE INTO WEST
TEXAS TODAY AND TONIGHT AS IT GETS BUMPED EASTWARD BY THE NEXT
PACIFIC TROUGH. HEAVY RAINFALL WILL BE THE MAIN CONCERN TODAY AND
TONIGHT AS STRONG LIFT...FAVORABLE DIVERGENCE ALOFT AND COLD AIR
ALOFT TRIGGER LOCALLY HEAVY CONVECTIVE RAINFALL UNDERNEATH THE
SLOW MOVING UPPER LEVEL SYSTEM. WE HAVE ISSUED A FLASH FLOOD WATCH
FOR TODAY AND TONIGHT FOR MUCH OF THE PERMIAN BASIN IN THE AREA
OF HIGHEST PROGGED PRECIPITABLE WATER.
THE SLOW MOVING UPPER LOW WILL BE EXITING WESTERN TEXAS FRIDAY WITH
THE CHANCE OF LESS SIGNIFICANT WRAP AROUND SHOWERS AND THUNDERSTORMS
ACROSS MAINLY THE PERMIAN BASIN. HIGH TEMPERATURES WILL REMAIN
BELOW NORMAL UNDER THE CYCLONIC FLOW.
SATURDAY LOOKS TO BE A QUIET DAY WITH JUST SOME ISOLATED THUNDERSTORMS
POSSIBLE ACROSS THE HIGHER TERRAIN AND SOUTHEAST NEW MEXICO PLAINS
IN UNSTABLE UPSLOPE FLOW.
PRECIPITATION CHANCES WILL INCREASE AGAIN IN THE SUNDAY THROUGH
TUESDAY TIME FRAME AS A NORTHWESTERLY FLOW ALOFT REGIME DEVELOPS
UNDERNEATH UNSTABLE UPSLOPE FLOW. PRECIPITATION CHANCES WILL BE
ENHANCED BY PERIODIC SURGES OF COOLER AIR PLUNGING SOUTHWARD AND
STORMS MOVING INTO THE FORECAST AREA FROM OFF THE NEW MEXICO
MOUNTAINS IN STEEP LAPSE RATES. HIGH TEMPERATURES SHOULD REMAIN
WELL BELOW NORMAL IN CYCLONIC FLOW ALOFT.
WENT MAINLY DRY NEXT WEDNESDAY AND THURSDAY BEHIND THIS SYSTEM
WITH WARMING TEMPERATURES.
&&
.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX 66 52 74 54 / 90 70 30 10
BIG SPRING TX 69 55 74 55 / 90 90 30 10
CARLSBAD NM 67 53 78 56 / 80 30 10 10
DRYDEN TX 75 58 83 60 / 90 10 10 10
FORT STOCKTON TX 72 56 79 58 / 90 20 10 10
GUADALUPE PASS TX 62 50 73 54 / 80 40 10 10
HOBBS NM 62 49 73 53 / 80 60 20 10
MARFA TX 67 44 75 47 / 70 20 10 10
MIDLAND INTL AIRPORT TX 68 55 76 54 / 90 70 30 10
ODESSA TX 70 54 75 55 / 90 70 30 10
WINK TX 70 55 79 58 / 90 40 20 10
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...FLASH FLOOD WATCH FROM 7 AM CDT THIS MORNING THROUGH FRIDAY
MORNING FOR THE FOLLOWING ZONES... ANDREWS...BORDEN...
CRANE...DAWSON...ECTOR...GAINES...GLASSCOCK...HOWARD...
LOVING...MARTIN...MIDLAND...MITCHELL...PECOS...REAGAN...
SCURRY...TERRELL...UPTON...WARD...WINKLER.
&&
10/12Hazardous weather outlook, May 9, 2:38 PM CDT, 13 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 238 PM CDT WED MAY 9 2012 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-101945- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 238 PM CDT WED MAY 9 2012 /138 PM MDT WED MAY 9 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED INTO THE EVENING... ESPECIALLY WEST OF THE PECOS RIVER...A FEW STORMS WILL BE STRONG OR BRIEFLY SEVERE WITH GUSTY WINDS AND HAIL THE PRIMARY CONCERNS. THUNDERSTORMS WILL INCREASE LATE TONIGHT AND EARLY THURSDAY MORNING SPREADING INTO THE PERMIAN BASIN FROM THE TRANS PECOS AS AN UPPER LEVEL LOW APPROACHES. TOWARD MORNING STORMS WILL BE FAVORED FOR LOCAL HEAVY RAIN POSSIBLY RESULTING IN LOCAL FLOODING OR FLASH FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SHOWERS AND THUNDERSTORMS...SOME WITH HEAVY RAIN...WILL INCREASE IN COVERAGE EARLY THURSDAY BECOMING WIDESPREAD INCREASING THE RISK FOR LOCALIZED FLOODING AND FLASH FLOODING. THE MOST FAVORED AREA FOR THE HEAVIEST RAINS WILL BE FROM INTERSTATE 20 SOUTH AND GENERALLY EAST OF A KENT TO PRESIDIO LINE. A FEW STORMS MAY BE SEVERE IN THE BIG BEND AND LOWER TRANS PECOS AS WELL. NORMALLY LOW FLOW OR DRY CREEKS AND TRIBUTARIES MAY RUN WITH ELEVATED WATER LEVELS THE NEXT FEW DAYS...INCLUDING LOW WATER CROSSINGS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 8:52 PM CDT | Areal Flood Advisory | MAF | Upton | 3 hr |
| May 10, 12:41 AM CDT | Areal Flood Advisory | MAF | Crane, Ector, Loving, Ward, Winkler | 3 hr |
| May 10, 1:47 AM CDT | Areal Flood Advisory | MAF | Ector | 3 hr |
| May 10, 4:43 AM CDT | Areal Flood Advisory | MAF | Midland | 3 hr |
| May 10, 5:45 AM CDT | Areal Flood Advisory | MAF | Howard, Martin | 3 hr |
| May 10, 6:01 AM CDT | Flash Flood Warning | MAF | Howard | 3 hr |
| May 10, 6:13 AM CDT | Flash Flood Warning | MAF | Pecos, Terrell | 3 hr |
| May 10, 6:32 AM CDT | Areal Flood Advisory | MAF | Crane, Reagan, Upton | 3 hr |
| May 10, 6:51 AM CDT | Flash Flood Warning | MAF | Reagan | 4 hr |
| May 10, 7:10 AM CDT | Flash Flood Warning | MAF | Ector, Midland | 3 hr |
| May 10, 8:15 AM CDT | Areal Flood Advisory | MAF | Brewster, Pecos, Terrell | 3 hr |
| May 10, 9:01 AM CDT | Flash Flood Warning | MAF | Glasscock, Howard, Martin | 3 hr |
| May 10, 9:15 AM CDT | Flash Flood Warning | MAF | Pecos, Terrell | 3 hr |
| May 10, 10:17 AM CDT | Flash Flood Warning | MAF | Ector, Midland | 3 hr |
| May 10, 11:45 AM CDT | Flash Flood Warning | MAF | Mitchell | 4 hr |
| May 10, 11:51 AM CDT | Areal Flood Advisory | MAF | Scurry | 3 hr |
| May 10, 12:15 PM CDT | Areal Flood Advisory | MAF | Glasscock, Howard | 3 hr |
| May 10, 1:12 PM CDT | Areal Flood Advisory | MAF | Ector, Midland | 3 hr |
| May 10, 2:41 PM CDT | Areal Flood Advisory | MAF | Scurry | 3 hr |
| May 10, 3:07 PM CDT | Areal Flood Advisory | MAF | Borden | 3 hr |
| May 10, 3:20 PM CDT | Areal Flood Advisory | MAF | Howard | 3 hr |
| May 10, 3:26 PM CDT | Flash Flood Warning | MAF | Mitchell, Scurry | 3 hr |
| May 10, 4:51 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Terrell | 54 min |
| May 10, 4:57 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 63 min |
| May 10, 5:49 PM CDT | Areal Flood Advisory | MAF | Ector | 3 hr |
| May 10, 5:53 PM CDT | Severe Thunderstorm Warning | MAF | Ector | 52 min |
| May 10, 5:55 PM CDT | Areal Flood Advisory | MAF | Pecos, Reeves | 3 hr |
Nearby
Flash Flood Watches in Texas, 2012Every flash flood watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.